Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Aging With HIVAging With HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


When I retire will I be able to get supplemental insurance to medicare?
Nov 7, 2012

I am HIV+, 63, and retire in 2 years when I am eligible for Medicare. Will I be able to get any of the supplemental insurances that are offered? I can retin my present work insurance when I retire but cost would be $570 a month. Would that still be my best deal even if so expensive? Not having any insurance beyond medicare seems very very risky.

Response from Mr. Chambers

Yes, you will be able to purchase a Medicare Supplement (also called Medigap) when you start your Medicare at age 65. Federal law requires insurance companies to offer you an open enrollment period when you first become eligible for Medicare, and the carrier has to accept you regardless of your health. You have six months starting with the month you turn 65 and enroll in both Medicare Parts A & B, during which you cannot be turned down for coverage.

Private insurance companies sell these policies but Medicare sets the benefits. The plans are labelled A through N. For example, most people agree that Plan F is the broadest coverage, and Plan F has the same benefits regardless of which insurance company you purchase it from.

Note that these plans really just pay for parts of medical bills that Medicare does not cover in full. To have coverage for Prescription Drugs, you must purchase a separate stand-alone Part D drug plan.

To learn more, go to www.medicare.gov and click on the Supplements and other coverage link.

Jacques



Previous
Excessive and rapid calculus build-up
Next
What has happened with Koronis KP-1461 ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement